Utah, 2010

Drought in Utah, September 1 to 30, 2010

September 1 to 30, 2010 · NWS GJT · 1 event in 1 county or zone

There was slight improvement to overall drought conditions, though much of the area remained abnormally dry in September.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

There was slight improvement to overall drought conditions, though much of the area remained abnormally dry in September.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 31, 1:08 PM MST, 10 hours 52 minutes earlier.

Area forecast discussion, Aug 31, 1:08 PM MST, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
208 PM MDT TUE AUG 31 2010

.SHORT TERM...TONIGHT THROUGH THURSDAY...

DRY WESTERLY FLOW BEHIND LAST NIGHTS TROUGH PASSAGE WILL CONTINUE
OVER THE AREA WED AND THU. DEW POINTS OUGHT TO REMAIN IN THE 20S AND
LOWER 30S AT MOST LOCATIONS AND VERY LITTLE MOISTURE IS FORESEEN IN
FORECAST SOUNDING OR TIME-HEIGHT GRAPHS. SO WILL CONSIDERABLY REDUCE
PREDICTED CLOUD COVER IN THE GRIDS AND ELIMINATE ALL CHANCE OF PRECIP
FOR THE NEXT 48 HOURS. WED NIGHT AND THU THE RIDGE BUILDS NORTHWEST
INTO THE GREAT BASIN...AS A WEAK SHORTWAVE TROUGH PASSES THROUGH THE
NORTHERN ROCKIES. THE FLOW ALOFT WILL BECOME MORE NORTHWESTERLY AND
THERE SHOULD BE A LITTLE COOLING...BUT NO PRECIPITATION IS EXPECTED.

.LONG-TERM...THURSDAY NIGHT THROUGH TUESDAY...A HINT OF FALL IN
THE AIR...

THURSDAY NIGHT...BEHIND THE COOL FRONT THAT PASSED WEDNESDAY
NIGHT...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
BELOW NORMAL. NORTHERN VALLEYS INCLUDING BROWN'S PARK...MAYBELL...
CRAIG...HAYDEN...MILNER...STEAMBOAT...AND CLARK COULD GET A NIP OF
FREEZING TEMPERATURES...THE FIRST FREEZE OF THE SEASON.

FRIDAY THROUGH SUNDAY...A DRY WARMING TREND IS IN STORE AS HIGH
PRESSURE AMPLIFIES OVER THE GREAT BASIN THEN PROGRESSES OVERHEAD BY
SATURDAY. MODELS CONTINUE TO INDICATE SOME MARGINAL MOISTURE MAY WORK
INTO THE SOUTHERN MTNS FOR A SLIGHT CHANCE OF A LIGHT LATE-DAY SHOWER
FRIDAY THROUGH SUNDAY.

MONDAY/LABOR DAY...STRONGER WINDS AND A CHANCE OF SHOWERS MAY TRY
TO MESS WITH THE HOLIDAY. THE UPPER LEVEL RIDGE GETS PUSHED EAST AS A
TROUGH OF LOW PRESSURE WORKS THROUGH THE NORTHERN ROCKIES. A BETTER
SURGE OF SUBTROPICAL MOISTURE...BEST SEEN IN THE 325-330K ISENTROPIC
LAYER...WORKS OVER THE FORECAST AREA ON MONDAY FOR OUR BEST CHANCE OF
THUNDERSHOWERS. BUT MOST OF THIS MOISTURE GETS SHUNTED QUICKLY EAST
OF THE CONTINENTAL DIVIDE FOR ONLY LOW CHANCES OF SHOWERS. MONDAY
WILL BE BREEZY WITH 700-600MB WINDS AT 20KTS SOUTH TO 35KTS NORTH.

MONDAY NIGHT-TUESDAY...THE ASSOCIATED COOL FRONT PASSES MONDAY
NIGHT WITH DRIER COOLER AIR WORKING IN ON TUESDAY. THE MODELS ARE
HINTING AT ANOTHER STRONGER PACIFIC TROUGH TO WORK ACROSS THE
REGION LATE IN THE NEW WEEK.

&&

.AVIATION...

VFR WITH MECHANICAL TURBULENCE OVER THE MOUNTAINS BECOMING LESS
EVIDENT.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.
UT...NONE.

SHORT TERM.....CJC
LONG TERM......JOE
AVIATION.......PF
Hazardous weather outlook, Aug 31, 5:00 AM MST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT TUE AUG 31 2010

COZ001>014-017>023-UTZ022>025-027>029-011200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT TUE AUG 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTH ON
FRIDAY...OTHERWISE DRY WEATHER CAN BE EXPECTED THROUGH THE LABOR
DAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Southeast Utah

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Southeast Utah forecast zone
Reported by
Other Federal Agency
Coordinates
37.626, -109.805 (the zone’s center; the record gives no point)

Moderate drought conditions decreased a little in coverage across Southeast Utah in September, though most of the area remained abnormally dry.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2010Every state in 2010This day in weather historyWarnings in Utah, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347406.